MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 350 CHEMISTRY SYSTEM; IN-VITRO DIAGNOSTICS
Catalog Number 6802153
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected potassium results were obtained from a non-vitros mas quality control fluid using vitros chemistry products potassium (k+) slides lot 4102-1106-2795 and lot 4102-1099-0284 on a vitros 350 chemistry system.The assignable cause of the event is an instrument issue.The customer was experiencing ongoing issues since approximately (b)(6) 2023 with condition code ¿6bg pf-prediction * electrometer results outside limit¿ and humidity issues.The customer had service actions performed on (b)(6), (b)(6), (b)(6) and (b)(6) 2023 leading up to this event when the final service actions took place on (b)(6) 2023.Prior service actions included replacing the electrometer and cable, wear pads, belt, electrolyte reference fluid pump and dispense blade.On (b)(6) 2023 the ortho field engineer (fe) found that the connectors on the humidity plate were swapped for the salt pads and the desiccants.The ortho fe reversed the connectors so that they were correct, and changed the salt pads and desiccant packs, then verified that humidity came into and stayed in the acceptable range.The customer has reported no further issues since the service actions on (b)(6) 2023.Continual tracking and trending does not indicate a systemic issue with vitros chemistry products k+ slides lot 4102-1106-2795 or lot 4102-1099-0284.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected potassium results were obtained from a non-vitros mas quality control fluid using vitros chemistry products potassium (k+) slides lot 4102-1106-2795 and lot 4102-1099-0284 on a vitros 350 chemistry system.Vitros k+ lot 4102-1106-2795 vitros k+ mas level 3 results of 4.14 and 4.39 mmol/l vs the expected result of 6.22 mmol/l vitros k+ lot 4102-1099-0284 vitros k+ mas level 3 results of 4.11 mmol/l vs the expected result of 6.22 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros k+ results were obtained from a non-patient fluid.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 350 CHEMISTRY SYSTEM
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key17699170
Report Number0001319681-2023-00048
Device Sequence Number12442255
Product Code JJE
UDI-Device Identifier10758750002054
UDI-Public10758750002054
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802153
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2023
Initial Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown